The Annals of Statistics
- Ann. Statist.
- Volume 40, Number 2 (2012), 1198-1232.
Degrees of freedom in lasso problems
We derive the degrees of freedom of the lasso fit, placing no assumptions on the predictor matrix $X$. Like the well-known result of Zou, Hastie and Tibshirani [Ann. Statist. 35 (2007) 2173–2192], which gives the degrees of freedom of the lasso fit when $X$ has full column rank, we express our result in terms of the active set of a lasso solution. We extend this result to cover the degrees of freedom of the generalized lasso fit for an arbitrary predictor matrix $X$ (and an arbitrary penalty matrix $D$). Though our focus is degrees of freedom, we establish some intermediate results on the lasso and generalized lasso that may be interesting on their own.
Ann. Statist. Volume 40, Number 2 (2012), 1198-1232.
First available in Project Euclid: 18 July 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Tibshirani, Ryan J.; Taylor, Jonathan. Degrees of freedom in lasso problems. Ann. Statist. 40 (2012), no. 2, 1198--1232. doi:10.1214/12-AOS1003. https://projecteuclid.org/euclid.aos/1342625466.